Lost Weight, Taking Antidepressants — Which One Is Causing My Hair Loss?
For the past two weeks or so I have noticed that my hair is falling out a lot more than usual. I recently started using a new acne face wash (it is not prescription) that is very strong. I also am taking Wellbutrin for depression, but I have been on it for a few months already. Also, I had a hairloss phase in the past that I thought was related to high blood sugar and unhealthy eating habits, but I recently have lost 30 lbs. I do not know which of these factors, if any, is causing this hair loss. What do you think?
There is no way to separate the various causes for hair loss and blame the one or a combination of them. Weight loss on its own shouldn’t cause hair loss if it’s done in a healthy way, but I don’t have enough info on how fast you lost weight or in what way you did so. Extreme dieting can cause hair loss, though.
Also, Wellbutrin and other antidepressants are known to cause hair loss in some people. A full list of side effects can be found here (it’s listed on that page as alopecia). Stress can also be a cause of hair loss, and dieting and depression will likely involve stress in some form. There’s just too much going on for me to be able to pinpoint a cause of your hair loss. Sorry.
Trust me, wellbutrin causes hair loss, it happened to me after 4 months at 450 mg. When you stop taking it, after a few weeks your hair starts growing back slowly.